Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
jchattra

Started Accutane...

Hi everyone, I started accutane today (as white, male, 21)...my doctor prescribed me 30mg to take twice daily. I have moderate facial acne (always seems to be 1 active pimple, 2 healing ones, and one long healing one). I have tried every single over the counter product, tetracycline, minocycline, differin gel, clindmycin phosphate and bactrim (which worked perfectly but I had an allergic reaction to). Regardless, Im sick of having acne and hopefully want to get rid of it once and for all. Im not particularly worried about the side effects (other than hair loss, Im just praying this doesn't happen).

Essentially I have three questions:

- I know that drinking is extremely dangerous on accutane and I am completely fine to not drink for the duration of my treatment. HOWEVER, this spring break (2 weeks from now) I will be going to vegas with a few friends for 3 days, and not drinking is simply not going to be possible. Will drinking (potentially heavily, Ill try to keep it light), for say 2 days drastically impact my treatment as long as I do not make it a habit to drink?

- I had a reaction to bactrim where my liver was impacted and I had to stop the drug (which was really annoying because it worked). But my urine turned orange-ish, I felt sick, etc. etc. My doctor assured me that the drugs are processed differently, and that a sulfa/bactrim allergy does not mean that my liver will be equally as affected by accutane. BUT, has anyone else had this experience/know anything about it?

- Lastly, two minor questions about the drug itself. I have light->moderate facial acne, with small-sized cysts (not just pimples, but not terrible cystic), will the initial breakout for this be bad? What type of acne are initial breakouts worse for? Also, about hair loss, how bad is it REALLY? Is it extremely noticeable? I just cant believe this drug makes people go bald...How much thinner does it make hair? For example, does it just make hair feel lighter and finer, or does it fully fine someones hair to the point where it looks noticeably worse and sparse. One of the main reasons Im taking accutane is because I am self conscious, and replacing pimples with baldness would not be ideal...

Share this post


Link to post
Share on other sites

question 1, the drinking, lots of theories on this one. I think you'll have to use your best judgement. Accutane is processed in the liver as is alcohol. I would definitely try to keep it light/moderate, but it is only a couple of days, I would think you'll be fine.

This also points to question 2 regarding liver funtion. The monthly labs will monitor liver function, so your derm will be watching that.

question 3 side effects, no way to predict what you'll get. I did not really get an IB, and I have moderate/severe cystic acne (lucky I know). I am having other side effects though, hair thinning being one of them. It is not awful. I am not going bald, I am not losing my hair in clumps, but I am "shedding" quite a bit more than pre accutane. I also had a big leap in my triglycerides this past blood test so we'll be watching that. They were perfectly normal pre accutane. Then the more typicals, very dry lips, accutane induced eczema and very tired. All of these things are tolerable.

Hope this helps!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×